MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U41502H30
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, image and photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly detached of the catheter.It was further reported that the balloon stuck inside the patient and medical intervention was required to remove the component.The patient current status was unknown.
 
Event or Problem Description
It was reported that during an angioplasty procedure in calcified lesion, the balloon allegedly detached of the catheter.It was further reported that the balloon stuck inside the patient and medical intervention was required to remove the component.The patient current status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 014 pta catheter was returned for evaluation.A visual inspection was performed and no kinks noted to the catheter, the balloon was detached from the catheter and balloon not returned.Therefore the investigation is confirmed for the reported detachment issue as balloon was noted to be detached.Three electronic photos were provided for review.All the three photos shows the partial part of the catheter and balloon was not present.The partial catheter shown was clean and no kinks were noted.Based on the photos reviewed detachment issue can be confirmed.One image was reviewed, based on the image atherosclerosis is evident and the details of the catheter cannot be found from the image provided.A definitive root cause for the reported detachment issue could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: (expiry date: 03/2023).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11011165
Report Number2020394-2020-20836
Device Sequence Number3594993
Product Code LIT
UDI-Device Identifier00801741064449
UDI-Public(01)00801741064449
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU41502H30
Device Catalogue NumberU41502H30
Device Lot NumberCMER0072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;